# SDR IXXA05SMN221S

- Difficulty date: September 29, 2005
- Submitted: October 31, 2005
- Operation: Air carrier
- Aircraft: N829BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45994
- Aircraft time: 89,672 hours, 36,136 cycles
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Cracked
- Location: Xrs172.000
- Part time: 89,672 hours, 36,136 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING C CHECK INSPECT, LT WING LWR SKIN CRACK AT STA XRS 172.000 BETWEEN S-56 AND S-57.  PERFORMED MAJOR REPAIR IAW DC8 SRM 57-2-1 FIG 1, EO SEMAN # 20051287 DATED 09-29-05.  REMOVED FASTENERS IAW DC8 SRM 51-1-21, DC8 SRM 51-1-20D. STOP DRILLED CRACK END IAW DC8 SRM 57-2-1A FIG. 1 PAR. 7. NDT INSPECTED REWORKED AREA IAW DC8 NDT SPM PART 06-10-01-001.  NEITHER CRACK NOR CORROSION FOUND.  FAB`D EXTERNAL REPAIR DOUBLER (AL7075T6 0.080”) IAW DC8 SRM 57-2-1A FIG 1, DC8 SRM 51-3-1 FIG 26 ITEM “A”. CLEANED, TREATED, PRIMED AREA, INNER SIDE OF EXTERNAL REPAIR DOUBLER IAW DC8 SRM 51-1-8B.  APPLIED SEALANT TO FAYING SURFACES IAW DC8 SRM 51-1-11 PG 9.  INSTALLED EXTERNAL REPAIR DOUBLER IAW DC8 SRM 57-2-1A FIG 1, DC8 SRM
